Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
186 Doctors are Online

Why do I get red eyes after cardio work outs?

User rating for this question
Very Good
Answered by

Practicing since : 2001
Answered : 1480 Questions
I have been doing cardio for 6 months for about 60 mins 3/7 & weight training for 20 mins 2/7. Recently I have been experiencing very red eyes (but I wouldn't say they are blood shot) after my cardio session. Prior to the days of my work out, on the days that I had red eyes, I either have been taking Cetirizine/paracetamol for my allergic rhinitis/ some vague body pains. I do the exercise indoors & I have considered the reason for my red eyes may be due to the sweat getting into the eyes, but that doesn't seem to be the cause either. I don't use any kind of medications/ protein shakes prior/ during/after my exercise regime. My blood pressure is within normal limits mostly 120/80 or may be slightly less. My recent blood pressure was taken about 6 months ago & it was probably 120/80. As I have mentioned in my profile about a recent diagnosis of gout, h/o renal calculus & a slightly worrying result of my brain MRI (for which I was told is usually normal in the individuals of my age group). I have a mild fatty liver as well. I do not suffer from any thyroid disorders. Kindly reply.
Posted Wed, 22 Jan 2014 in Thyroid Problem and Hormonal Problems
Answered by Dr. Shehzad Topiwala 6 hours later
Brief Answer: Endocrine Detailed Answer: I have noted your symptoms and I can understand they are of quite some concern to you. Red eyes can be a manifestation of various conditions, some worrisome and some not so worrisome. For example there are eye problems related to the white area of the eyeball or of the cornea that can present in this way. It is important to get these evaluated independently by an ophthalmologist, not an optometrist. Secondly, the body that you are referring to in connection with your work out, requires us to ensure your thyroid functioning fine. A simple blood test for TSH will suffice. Thyroid problems can cause muscle weakness. Sometimes vitamin D deficiency can be associated with vague body aches as well. See if you can get a blood test for 25 hydroxy vitamin D. It will be a good idea to get routine tests in place too, such as a complete blood count and complete metabolic panel (that includes electrolytes, creatinine, liver function tests and calcium) None of these tests require fasting and can be done at any time of day or night.
Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Medical Topics

The user accepted the expert's answer

Ask an Endocrinologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor